Alert archive / Indiana / Tornado Warnings in 2022
Tornado Warning 25, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Aug 1, 2022, 6:10 PM EDT for Dearborn County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 6:10 PM EDT (22:10 UTC)
- Expired
- Aug 1, 2022, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Dearborn County, IN
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 4:59 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
651
WFUS51 KILN 012210
TORILN
INC029-012245-
/O.NEW.KILN.TO.W.0025.220801T2210Z-220801T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
610 PM EDT Mon Aug 1 2022
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Dearborn County in southeastern Indiana...
* Until 645 PM EDT.
* At 610 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Moores Hill, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lawrenceburg, Greendale, Bright, Hidden Valley, Guilford, Logan,
Manchester, Sunman, St. Leon, West Harrison, Dover, Weisburg,
Interstate 74 at US Route 52, Lawrenceville and New Alsace.
This includes the following Interstates...
I-74 in Indiana between mile markers 158 and 171.
I-74 in Ohio near mile marker 0.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3930 8507 3930 8482 3911 8482 3908 8486
3914 8510
TIME...MOT...LOC 2210Z 280DEG 20KT 3922 8504
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos3 follow-up statements
117
WWUS51 KILN 012218
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
618 PM EDT Mon Aug 1 2022
INC029-012245-
/O.CON.KILN.TO.W.0025.000000T0000Z-220801T2245Z/
Dearborn IN-
618 PM EDT Mon Aug 1 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHEASTERN DEARBORN COUNTY...
At 618 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bright, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lawrenceburg, Greendale, Hidden Valley, Bright, Guilford, Logan,
Manchester, West Harrison, Dover and New Alsace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3927 8504 3926 8482 3911 8482 3908 8486
3914 8505
TIME...MOT...LOC 2218Z 287DEG 21KT 3919 8496
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Hatzos924
WWUS51 KILN 012229
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
629 PM EDT Mon Aug 1 2022
INC029-012245-
/O.CON.KILN.TO.W.0025.000000T0000Z-220801T2245Z/
Dearborn IN-
629 PM EDT Mon Aug 1 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EAST
CENTRAL DEARBORN COUNTY...
At 629 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hidden Valley, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lawrenceburg, Greendale, Hidden Valley, Bright and Guilford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3922 8497 3923 8482 3911 8482 3908 8486
3913 8499
TIME...MOT...LOC 2229Z 291DEG 20KT 3916 8491
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Hatzos136
WWUS51 KILN 012245
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
645 PM EDT Mon Aug 1 2022
INC029-012255-
/O.EXP.KILN.TO.W.0025.000000T0000Z-220801T2245Z/
Dearborn IN-
645 PM EDT Mon Aug 1 2022
...THE TORNADO WARNING FOR EAST CENTRAL DEARBORN COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Indiana...northern Kentucky...and southwestern Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
LAT...LON 3922 8497 3923 8482 3911 8482 3908 8486
3913 8499
TIME...MOT...LOC 2245Z 280DEG 20KT 3915 8480
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 1, 5:30 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 1, 5:30 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 530 PM EDT Mon Aug 1 2022 .SYNOPSIS... Showers and thunderstorms will be possible into tonight as a cold front moves through the area. High pressure will build over the East Coast through midweek. The next front moves into the region Thursday and remains over the area Friday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Storms developing along an east-west oriented outflow boundary that stretches from southern Indiana into extreme southern Ohio. Best coverage of storms acrs southeast Indiana where CAPE gradient exists. Low level theta-e advection will support ML CAPE values of 2500 to 3000 J/KG across ILN/s southern counties. 0-3km Bulk shear around 35 KTs will support organized storms. Expect storms to increase in coverage across SE Indiana, southern Ohio and northern Kentucky during the next couple of hours. With DCAPE values of 1200 J/KG expect main threat to be damaging winds. 0-1 SRH are forecast to increase to values above 200 M2/S2 across this region this evening. Can not rule out the possibility of a tornado in this environment. A severe thunderstorm watch has been issued for this area until 11 PM EDT. Previous discussion... Remnant meso vort is evident on visible satellite imagery moving east across central Ohio attm. Subsidence in its wake had temporarily stabilized our area. However, with some clearing and moist southwest low level flow behind it, we will continue to destabilize through the rest of the afternoon. There remains some uncertainty though as to the amount of destabilization and how widespread any redevelopment will be. The remnant boundary from the overnight convection currently stretches from southern Illinois into southern Indiana. This will likely begin to work back to the northeast toward our area this afternoon and will likely serve as a focus for the redevelopment. Thus, will allow for the highest pops late this afternoon into this evening to be across our south. This activity should then move south out of our area through the overnight hours as the mid level short wave swings southeast of our area. Assuming storms do develop, sufficient shear will be present for a severe threat across mainly our south. Damaging winds remain the main threat although it will still be tough to rule out an isolated tornado with the potential of some slightly better low level shear. Heavy rain is also a concern depending on how organized the storms are able to get. Some of the hi res models are indicating the potential for some decent swaths of pcpn across parts of our south through this evening. However, will hold off on a flood watch for now given the uncertainty of redevelopment/location. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Surface high pressure will build into the area through the day on Tuesday with dry conditions expected. Temperatures will remain seasonably warm with afternoon highs in the mid to upper 80s. In northwest flow aloft, some models are hinting at some weak short wave energy dropping down toward our area Tuesday night. Pcpn chances appear fairly low so will maintain a dry forecast. Lows Tuesday night will be in the mid 60s to lower 70s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... On Wednesday morning, the upper level pattern over the southeastern US will be turning somewhat nebulous, as ridging previously over the area dampens out, leaving relatively weak upper flow over the Tennessee and Ohio Valley regions. A more pronounced zonal flow pattern will exist further north, over the Great Lakes, and this will influence the weather through the end of the week as troughing develops from Hudson Bay through the middle Mississippi Valley. Southwesterly boundary layer flow on Wednesday and Thursday will advect warmth and moisture into the area, setting up for an active pattern on Thursday and Friday as a front moves in from the north. First, it should be noted that Wednesday looks like the warmest day of the forecast period, with the aforementioned warm advection combining with mostly clear skies to bring temperatures into the lower 90s -- with dewpoints in the lower to middle 70s. Heat indices in the upper 90s are worth noting, with heat advisory criteria (heat index of 100F or above) not out of the question. On Thursday, the ILN CWA will remain well in the warm sector, with the southward-moving frontal boundary beginning its movement southward from lower Michigan. A fairly well-defined area of high pressure will be located on the back side of this front, indicating a sizable change in air mass behind the boundary -- and a significant gradient in theta-e. However, this boundary is unlikely to ever completely clear southward through the region, as it appears likely to get hung up under the nearly-parallel WSW deep-layer flow. With very moist and unstable air near and south of the boundary, and well-defined convergence near the boundary, it will likely act as a continued focus for shower and storm development during the time frame from Thursday afternoon through Friday. PoPs have continued to trend upward, with 70-80 percent chances at times, particularly at peak diurnal timing on both Thursday and Friday. There is high confidence in active and stormy conditions at the end of the week, and there are some signs that flooding could be an issue -- high precipitable water values (approaching two inches) and the slow-moving front being some of the biggest. Probably could not disregard a severe threat, though poor lapse rates and questionable shear would suggest hydro could be the greater concern between the two. Over the weekend, there are signs that the slightly-upstream trough will sharpen and begin to slowly move east. This part of the forecast remains very low confidence, because conditions are likely to be mostly dry behind the trough, and quite wet ahead of it. It remains unclear which side of the trough the ILN CWA will spend more time on. 30-40 percent PoPs will be used for both Saturday and Sunday -- tied mainly to the diurnal cycle as indicated from the previous forecast. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... The remnants from the weakened overnight MCS are pushing east of our area early this afternoon with just some spotty showers persisting across central Ohio. The airmass in its wake has been temporarily suppressed so we should remain mostly dry over the next couple of hours. However, there is still the potential for some destabilization through late afternoon into early evening. Some scattered thunderstorm development will therefore still be possible later today with the best chance likely across southwest portions of our area where we should destabilize the most. Will therefore allow for prevailing pcpn and a tempo TSRA for a few hours at the southern TAF sites and then trim back to mainly just a VCTS across the north. Pcpn should push south of the area overnight, leading to decreasing clouds. However, some MVFR vsbys and perhaps some MVFR stratus may develop late tonight into early Tuesday morning. Conditions should improve through late morning with VFR conditions expected through the rest of the TAF period. OUTLOOK...Thunderstorms possible Thursday and Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...AR SHORT TERM...JGL LONG TERM...Hatzos AVIATION...JGL
Hazardous weather outlook, Aug 1, 5:35 PM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 535 PM EDT Mon Aug 1 2022 INZ050-OHZ026-034-035-042>046-051>056-065-021100- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Fairfield- 535 PM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. A few strong to severe thunderstorms will be possible into this evening. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The combination of heat and humidity will result in heat index values between 95 and 100 on Wednesday. Showers and thunderstorms are expected on Thursday and Friday. Heavy rain and flooding will be a possibility. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>074-077>082-088- 021100- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette OH-Pickaway- Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland- Adams-Pike-Scioto- 535 PM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Occasional thunderstorms are expected through tonight. Some severe storms will be possible into this evening with damaging winds and large hail the primary threats. A tornado cannot be ruled out. Heavy rainfall and localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The combination of heat and humidity will result in heat index values between 95 and 100 on Wednesday. Showers and thunderstorms are expected on Thursday and Friday. Heavy rain and flooding will be a possibility. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 1, 2:59 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
259 PM EDT Mon Aug 1 2022
OHZ074-011915-
Hocking OH-
259 PM EDT Mon Aug 1 2022
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN
HOCKING COUNTY THROUGH 315 PM EDT...
At 258 PM EDT, a rapidly developing thunderstorm was located near
Nelsonville, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Logan, Nelsonville, Starr, Murray City, Union Furnace, Haydenville,
Oreville and Carbon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3947 8217 3947 8228 3938 8229 3939 8238
3957 8246 3960 8239 3960 8238 3959 8236
3959 8226 3956 8226 3956 8218 3955 8216
TIME...MOT...LOC 1858Z 253DEG 28KT 3943 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JDRSpecial weather statement, Aug 1, 5:48 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
548 PM EDT Mon Aug 1 2022
INZ073-074-012215-
Ripley IN-Dearborn IN-
548 PM EDT Mon Aug 1 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN RIPLEY
AND NORTHERN DEARBORN COUNTIES THROUGH 615 PM EDT...
At 548 PM EDT, a strong thunderstorm was located near Batesville,
moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Batesville, Bright, Guilford, Logan, Manchester, Sunman, St. Leon,
Dover, Ballstown, Penntown, Weisburg, Interstate 74 at State Route
101, Lawrenceville and New Alsace.
This includes I-74 in Indiana between mile markers 151 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3919 8530 3927 8527 3930 8523 3930 8487
3912 8492
TIME...MOT...LOC 2148Z 283DEG 18KT 3924 8517
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Aug 1, 5:55 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
555 PM EDT Mon Aug 1 2022
OHZ078-079-012230-
Clermont OH-Brown OH-
555 PM EDT Mon Aug 1 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL CLERMONT AND
WEST CENTRAL BROWN COUNTIES THROUGH 630 PM EDT...
At 554 PM EDT, a strong thunderstorm was located near New Richmond,
moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Georgetown, Amelia, Mount Orab, Bethel, New Richmond, Williamsburg,
Felicity, Withamsville, Hamersville, Lindale, Saltair, East Fork
State Park, Nicholsville, Point Isabel, Feesburg, Bantam, New Hope,
Locust Ridge and Blairsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3887 8423 3889 8423 3897 8430 3907 8427
3904 8387 3902 8387 3902 8386 3879 8392
TIME...MOT...LOC 2154Z 282DEG 18KT 3897 8421
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:42 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 63 min |
| Aug 1, 10:01 AM EDT | Special Weather Statement | ILN | Ripley | 29 min |
| Aug 1, 10:27 AM EDT | Special Weather Statement | ILN | Dearborn, Ohio, Ripley, Switzerland | 33 min |
| Aug 1, 10:35 AM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Aug 1, 5:48 PM EDT | Special Weather Statement | ILN | Dearborn | 27 min |
| Aug 1, 6:11 PM EDT | Special Weather Statement | ILN | Ripley | 34 min |
| Aug 1, 6:32 PM EDT | Flood Watch | ILN | Dearborn, Ohio, Ripley, Switzerland | 9 hr |
Nearby
Tornado Warnings in Indiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.